Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Riverton, WY

June 22, 2013Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 22, 2013, 10:42 AM MDT for Fremont County, Wyoming. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 10:42 AM MDT (16:42 UTC)
Expired
Jun 22, 2013, 11:30 AM MDT
In force
48 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 47 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WUUS55 KRIW 221642
SVRRIW
WYC013-221730-
/O.NEW.KRIW.SV.W.0039.130622T1642Z-130622T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1042 AM MDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...

* UNTIL 1130 AM MDT

* AT 1039 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAND
  DRAW...AND MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAS HILLS RD MILE MARKER 20 AROUND 1105 AM MDT.
  GAS HILLS RD MILE MARKER 30 AROUND 1115 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4306 10777 4269 10768 4271 10824 4287 10834
TIME...MOT...LOC 1643Z 240DEG 31KT 4280 10817

HAIL...1.00IN
WIND...60MPH

$$

C. BAKER
2 follow-up statements
823 
WWUS55 KRIW 221708
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1108 AM MDT SAT JUN 22 2013

WYC013-221730-
/O.CON.KRIW.SV.W.0039.000000T0000Z-130622T1730Z/
FREMONT WY-
1108 AM MDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FREMONT COUNTY UNTIL 1130 AM MDT...

AT 1105 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
GAS HILLS RD MILE MARKER 30...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAS HILLS RD MILE MARKER 30 AROUND 1115 AM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4306 10777 4275 10770 4280 10796 4294 10812
TIME...MOT...LOC 1708Z 240DEG 31KT 4291 10792

HAIL...1.00IN
WIND...60MPH

$$

C. BAKER
507 
WWUS55 KRIW 221714
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1114 AM MDT SAT JUN 22 2013

WYC013-221730-
/O.CON.KRIW.SV.W.0039.000000T0000Z-130622T1730Z/
FREMONT WY-
1114 AM MDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FREMONT COUNTY UNTIL 1130 AM MDT...

AT 1109 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAS HILLS RD
MILE MARKER 30...AND MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4306 10777 4275 10770 4280 10796 4294 10812
TIME...MOT...LOC 1714Z 240DEG 31KT 4293 10785

HAIL...1.00IN
WIND...60MPH

$$

C. BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:02 AM MDT, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 22, 3:02 AM MDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
302 AM MDT SAT JUN 22 2013

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

TODAY...RELATIVELY EARLY CONVECTION AND MORE WIDESPREAD CONVECTION
...AS HEIGHT FALLS FROM MAIN SW AXIS SWINGING AROUND BASE OF LIFTING
NW CONUS TROUGH INFLUENCE THE FA. REBUILDING SFC LOW IS POISED TO BE
LOCATED NEAR SCNTRL TO SERN WY BY MID DAY...WITH SFC INVERTED TROUGH
CUTTING DIAGONALLY UP TOWARDS THE CODY AREA ...GIVING US AN AIR MASS
DIFFERENTIAL TO WORK WITH. HOWEVER EASTERLY COMPONENT FLOW WITH
RELATIVELY MOIST LOW-LEVEL UPSLOPE N TO NW OF THE SFC LOW LOOKS TO
ORIENT THE INSTABILITY AXIS FROM SW TO NE FROM ERN SWEETWATER TO
JOHNSON COUNTY EARLY IN THE DAY...WITH MINOR BULLS EYE ACROSS
NATRONA COUNTY. STRONGER STORMS WILL GENERALLY LIE EAST OF THIS
DIVISION FOR THE MOST PART. AVAILABLE VERTICAL SHEAR OF 40 TO 50 KTS
TOGETHER WITH MODERATE MIX LAYER CAPE INSTABILITIES OF 1000 TO 1500
J/KG IN THE SERN PORTION OF THE CWA WILL GIVE THE CHANCE FOR SOME
LOW ROTATING STORMS AND PERHAPS SUSTAINED MULTICELLULAR
THUNDERSTORMS WITH MARGINAL SEVERE HAIL AND A SLIGHT POSSIBILITY OF
A TORNADO. RIGHT NOW...IT'S ALL LOCATION...LOCATION...LOCATION OF
THE SFC SETUP AND LL RETURN FLOW AS UPPER FORCING WILL CERTAINLY BE
AROUND. ALSO RIGHT NOW...TWO THINGS...OVERALL INSTABILITY EXCEPT FOR
NATRONA COUNTY...AND TO A LESSER EXTENT TO THE WEST OR SOUTHWEST OF
NATRONA A BIT...LOW TO NON-EXISTENT CAPPING WILL AID IN KEEPING
CONVECTION FROM BLOWING OUT OF CONTROL...AND BELOW SEVERE
LIMITS...EXCEPT FOR A COUPLE OF ROGUES. EVEN DOWNDRAFT POSSIBILITIES
SEEM RATHER LOW ACROSS THE CWA EXCEPT FOR ERN SWEETWATER AND PERHAPS
ERN FREMONT OR SWRN NATRONA.

TONIGHT AND SUNDAY...CONVECTION ON THE WAY OUT BY EARLY EVENING AS FRONT
AND UPPER WAVE BOTH EXIT STAGE EAST...REPLACED BY HIGH PRESSURE
OVERNIGHT. UPPER LEVEL TRANSITIONAL RIDGING BEGINS SUNDAY WITH
FAIRLY DEEP SOUTHWESTERLIES ON TAP ACROSS THE CWA. WARMING BEGINS.
ALTHOUGH WARMER AND DRIER CONDITIONS WILL BE AROUND THROUGHOUT THE
FA...WINDS WILL NOT GUST ENOUGH OVER THE ZONES WITH CURRENT CRITICAL
FUELS TO RAISE A RED FLAG WARNING FOR SUNDAY.

MONDAY AND MONDAY NIGHT...WARMER WEATHER CONTINUES FOR MOST OF THE
FA EXCEPT FOR THE NWRN CWA. MID LEVEL CLOUDS AND SLIGHT CHANCES FOR
ELEVATED SHOWERS/THUNDER WILL ACCOMPANY INCREASE IN MED LEVEL
MOISTURE FROM THE WEST...ALONG AND AHEAD OF ANOTHER IMPULSE BEING
THROWN AROUND THE BASE OF YET ANOTHER PAC NW TROUGH. SOME CHANCES
FOR PRECIP WILL CONTINUE OVER THE NORTHWEST OVERNIGHT. FIRE WEATHER
CONCERNS HAVE A GOOD CHANCE FOR CROSSING INTO RFW TERRITORY WITH LOW
RH VALUES AND STRONG SWRLY FLOW MIXING OVER FIRE WEATHER ZONES 280
285 AND 300.

.LONG TERM...TUESDAY THROUGH SATURDAY

A WEATHER SYSTEM WILL MOVE THROUGH ON TUESDAY WITH A CHANCE FOR
SHOWERS AND STORMS IN THE WESTERN MOUNTAINS AND ACROSS THE NORTH
ZONES. THE CENTRAL AND SOUTH LOOK TO BE MOSTLY DRY TUESDAY. BREEZY
TO WINDY IN THE FAVORED LOCATIONS AND FIRE WX CONCERNS MAY NEED TO
BE ADDRESSED IF CONDITIONS COME TOGETHER TUE PM AND EARLY EVE. A
SLIGHTLY COOLER DAY ON TUESDAY WITH A WEAK FRONTAL PASSAGE. ON
WEDNESDAY A WEST FLOW ALOFT WITH LIMITED MOISTURE IN THE FLOW. HAVE
LEFT IN ISOLATED MOUNTAIN STORMS WED PM AND EARLY EVE. THE LOWER
ELEVATIONS SHOULD BE DRY. THE UPPER RIDGE OF HIGH PRESSURE BUILDS
OVER THE SOUTHWEST THURSDAY THROUGH SATURDAY. THE FLOW PATTERN
AROUND THE HIGH WOULD PUT MOST OF THE REGION IN A WEST TO NORTHWEST
FLOW ALOFT. IF THIS OCCURS THEN THE HOTTEST 700MB TEMPS WOULD STAY
OVER THE WEST AND ANY DISTURBANCE ROTATING AROUND THE UPPER HIGH
COULD SPARK A FEW MOUNTAIN STORMS EACH DAY. ADDED SOME LOW PRECIP
CHANCES TO THE MOUNTAINS ON THURSDAY...THEN ADDED IN THE EAST ZONES
FROM BUFFALO TO CASPER FRIDAY AND SATURDAY AS STORM COVERAGE IN THE
MOUNTAINS MAY INCREASE AS WELL. TEMPS TO WARM WED THROUGH SATURDAY
WITH EACH DAY BEING A FEW DEGREES WARMER THAN THE PREVIOUS DAY. AS
THE GLENN FREY SONG QUOTES...THE HEAT IS ON OH IT'S ON THE STREET...
THE HEAT IS...ON. WIND SPEEDS SHOULD BE LIGHTER DUE TO PROXIMITY OF
THE UPPER HIGH WHICH WILL LIMIT POTENTIAL FIRE BEHAVIOR...BUT WITH
THE LACK OF RAIN THE FUELS WILL JUST GET DRIER.

&&

.AVIATION.../12Z ISSUANCE/

THE POTENTIAL FOR SOME LIGHT SHOWER ACTIVITY ACROSS AREAS OF EASTERN
WYOMING WILL CONTINUE THIS MORNING... PRIMARILY IMPACTING KCPR AND
KBYG. ANY DEVELOPMENT MAY CREATE BRIEF PERIODS OF MVFR CONDITIONS.
OTHERWISE...GENERALLY DRY CONDITIONS EXPECTED THROUGH AROUND 18Z
SATURDAY. A STRONG DISTURBANCE WILL MOVE THROUGH THE
AREA...INITIATING SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE
FORECAST AREA. THE BEST OPPORTUNITY FOR STRONGER STORM DEVELOPMENT
WILL AGAIN BE ACROSS EASTERN AND NORTHERN WYOMING...INCLUDING
KCPR...KWRL...KGEY...AND KBYG. THESE AREAS MAY SEE SOME PERIODS OF
STRONG WIND. OTHER AREAS MAY SEE SOME STORM DEVELOPMENT...THOUGH
STORMS SHOULD BE LESS INTENSE...RESULTING IN THE POTENTIAL FOR SOME
GUSTY CONDITIONS. STORMS WILL CONTINUE THROUGH THE AFTERNOON...WITH
SOME WEAKENING EXPECTED WITH THE LOSS OF DAYLIGHT...MAINLY AFTER
03Z. CONDITIONS WILL STEADILY IMPROVE THROUGH THE EVENING AND
OVERNIGHT HOURS...WITH WIDESPREAD VFR CONDITIONS ANTICIPATED BY 07Z
SUNDAY.

&&

.FIRE WEATHER...
BETTER MOISTURE WILL BE MORE AVAILABLE TODAY FOR MOST DISPATCH ZONES
WITH SOME CHANCE FOR SHOWERS AND SOME THUNDERSTORMS OCCURRING NEARLY
ALL ZONES EXCEPT FOR ZONES 277 AND MOST OF 414. STRONGER STORMS WILL
BE POSSIBLE OVER JOHNSON AND NATRONA COUNTIES WITH BRIEF HEAVY
RAINS...GUSTY ERRATIC WINDS AND SMALL HAIL. THE EASTERN HALF OF
SWEETWATER COUNTY WILL ALSO HAVE A CHANCE FOR DRIER MORE ELEVATED
THUNDERSTORMS WITH STRONG GUSTY WINDS AND LIGHTNING. THE WESTERN
PORTION OF SWEETWATER COUNTY WILL REMAIN MOSTLY DRY...BUT WINDS MAY
GUST OUT OF THE WEST TO AROUND 30 MPH AT TIMES. RH VALUES WILL
GENERALLY BE HIGHER FOR ALL ZONES TODAY...STAYING AT LEAST INTO THE
TEENS EVEN OVER ZONES 278 AND 279...WITH 20S TO 50S EVERYWHERE
ELSE.

SUNDAY...A WARM UP BEGINS...WITH HIGHS WARMING SOME 7 TO 9 DEG OVER
SATURDAY HIGHS. IT WILL BE DRY WITH RH VALUES DIPPING INTO THE LOWER
TEENS MOST LOW LAND AREAS...20S IN THE MOUNTAINS. WINDS HOWEVER WILL
BE TEMPERED SOMEWHAT OVER OUR EASTERN FIRE WEATHER ZONES WHERE FUELS
LEAN TOWARDS CRITICAL. DRIEST AND GUSTIEST WEATHER LOOKS TO HOLD
OVER SWEETWATER COUNTY WHERE FUELS ARE STILL OK. MONDAY ON THE OTHER
HAND WILL LEND ITSELF TOWARDS MORE DRY AND WINDY/GUSTY CONDITIONS
WITH SOUTHWEST FLOW INTO THE DRY FUEL AREAS OF ZONES 280 285 AND 300
WHICH WILL ENHANCE FIRE CONCERNS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRAUN
LONG TERM...AR
AVIATION...KB
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jun 22, 5:00 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT JUN 22 2013

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS IS FORECAST FOR
JOHNSON AND NATRONA COUNTIES THIS AFTERNOON INTO THE EVENING HOURS.
STRONG WIND GUSTS AND LARGE HAIL ARE THE MAIN THREATS. BE ALERT TO
CHANGING WEATHER CONDITIONS AND TAKE PRECAUTIONS SHOULD ADVERSE
WEATHER IMPACT YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...ISOLATED THUNDERSTORMS ACROSS THE WEST ON MONDAY. DRY...
WINDY AND HOT CONDITIONS WILL OCCUR ACROSS THE SOUTH AND CENTRAL
AREAS MONDAY AFTERNOON AND EARLY EVENING...AS WELL AS INTO
THE OWL CREEK AND SOUTHERN BIGHORN MOUNTAINS AND SOUTHERN JOHNSON
COUNTY. THIS WILL RAISE FIRE WEATHER CONCERNS.

TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS OVER THE WEST
AND NORTH. STILL WINDY AREAS ACROSS THE CENTRAL AND SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED IN JOHNSON AND NATRONA COUNTIES
THIS AFTERNOON AND TONIGHT.  PLEASE REPORT HAIL SIZES AND WIND
DAMAGE AS WELL AS HEAVY RAIN. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 22, 9:17 AM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
917 AM MDT SAT JUN 22 2013

WYZ015-018-019-221730-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-
WIND RIVER MOUNTAINS EAST-
917 AM MDT SAT JUN 22 2013

THUNDERSTORMS DEVELOPING OVER THE SOUTH PASS AREA WILL CONTINUE
TO GROW AND BECOME MORE NUMEROUS OVER SOUTHERN FREMONT COUNTY
THROUGH NOON.  DANGEROUS LIGHTNING...SMALL HAIL AND STRONG WIND
GUSTS TO 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHERN FREMONT COUNTY...INCLUDING THE SOUTHERN WIND
RIVER MOUNTAINS...SOUTH PASS...BEAVER RIM AND LANDER SHOULD BE
PREPARED TO MOVE TO SAFE SHELTER IF THUNDERSTORMS APPROACH.

C.BAKER
Special weather statement, Jun 22, 9:43 AM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
943 AM MDT SAT JUN 22 2013

WYZ015-017>019-221630-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-
943 AM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 1030
AM MDT...

AT 938 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANDER...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
HUDSON AROUND 955 AM MDT.
ARAPAHOE AROUND 1005 AM MDT.
ST. STEPHENS AND U.S. HWY 26 MILE MARKER 130 AROUND 1010 AM MDT.
FREMONT COUNTY FAIRGROUNDS AND RIVERTON AROUND 1015 AM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4325 10854 4278 10815 4269 10869 4298 10900
TIME...MOT...LOC 1543Z 242DEG 30KT 4286 10869

C. BAKER
Special weather statement, Jun 22, 9:50 AM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
950 AM MDT SAT JUN 22 2013

WYZ014-015-017>019-221630-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
950 AM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FREMONT COUNTY UNTIL
1030 AM MDT...

AT 947 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 28 MILE MARKER 60...OR 18 MILES
SOUTH OF LANDER...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 28 MILE MARKER 60 AND RED CANYON AROUND 955 AM MDT.
U.S. HWY 287 MILE MARKER 60 AROUND 1010 AM MDT.
STATE HWY 135 MILE MARKER 20 AROUND 1030 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4291 10829 4253 10809 4246 10869 4267 10880
TIME...MOT...LOC 1549Z 240DEG 29KT 4258 10864

C. BAKER
Special weather statement, Jun 22, 10:07 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1007 AM MDT SAT JUN 22 2013

WYZ017-018-221645-
LANDER FOOTHILLS WY-WIND RIVER BASIN WY-
1007 AM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 1045
AM MDT...

AT 1004 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ARAPAHOE...OR 7 MILES SOUTHWEST OF
RIVERTON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ST. STEPHENS AROUND 1015 AM MDT.
U.S. HWY 26 MILE MARKER 130...RIVERTON AND FREMONT COUNTY FAIRGROUNDS
AROUND 1020 AM MDT.
U.S. HWY 26 MILE MARKER 110 AROUND 1030 AM MDT.
STATE HWY 134 MILE MARKER 10 AROUND 1040 AM MDT.
HIDDEN VALLEY AROUND 1045 AM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4333 10839 4304 10807 4281 10857 4310 10873
TIME...MOT...LOC 1607Z 221DEG 22KT 4299 10851

C. BAKER
Special weather statement, Jun 22, 10:25 AM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1025 AM MDT SAT JUN 22 2013

WYZ009>011-221715-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
1025 AM MDT SAT JUN 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON COUNTY UNTIL
1115 AM MDT...

AT 1022 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF U.S. HWY 16 MILE MARKER
80...OR 8 MILES SOUTHWEST OF BUFFALO...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 90 AND BUFFALO AROUND 1035 AM MDT.
JCT I90 AND I25...JOHNSON COUNTY FAIRGROUNDS...I90 EXIT 53...I90 MILE
MARKER 60 AND I90 EXIT 51 AROUND 1040 AM MDT.
U.S. HWY 16 AROUND 1055 AM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 286 AND
299.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
78.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4414 10689 4443 10702 4455 10686 4457 10654
      4456 10648 4416 10632
TIME...MOT...LOC 1625Z 228DEG 29KT 4429 10682

C. BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:43 AM MDTSpecial Weather StatementRIWFremont47 min
Jun 22, 9:50 AM MDTSpecial Weather StatementRIWFremont40 min
Jun 22, 10:00 AM MDTSevere Thunderstorm WarningRIWFremont45 min
Jun 22, 10:07 AM MDTSpecial Weather StatementRIWFremont38 min
Jun 22, 10:25 AM MDTSpecial Weather StatementRIWJohnson50 min
Jun 22, 11:01 AM MDTSpecial Weather StatementRIWWashakie44 min
Jun 22, 11:05 AM MDTSpecial Weather StatementRIWNatrona40 min
Jun 22, 11:23 AM MDTSevere Thunderstorm WarningRIWFremont, Natrona52 min
Jun 22, 11:39 AM MDTSevere Thunderstorm WarningRIWNatrona51 min
Jun 22, 11:46 AM MDTSpecial Weather StatementRIWJohnson44 min
Jun 22, 12:09 PM MDTSevere Thunderstorm WarningRIWNatrona51 min
Jun 22, 12:38 PM MDTSpecial Weather StatementRIWJohnson37 min
Jun 22, 12:45 PM MDTSevere Thunderstorm WarningRIWNatrona45 min
Jun 22, 12:50 PM MDTTornado WarningRIWNatrona25 min
Jun 22, 1:15 PM MDTTornado WarningRIWNatrona30 min
Jun 22, 1:24 PM MDTSevere Thunderstorm WarningRIWNatrona51 min
Jun 22, 1:26 PM MDTSpecial Weather StatementRIWJohnson49 min
Jun 22, 1:30 PM MDTSpecial Weather StatementRIWBig Horn45 min
Jun 22, 1:36 PM MDTSevere Thunderstorm WarningRIWNatrona39 min
Jun 22, 1:41 PM MDTTornado WarningRIWNatrona34 min
Jun 22, 2:20 PM MDTSpecial Weather StatementRIWBig Horn40 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.